Alert archive / New Hampshire / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Gray, ME

May 13, 2008

NWS Gray, ME issued this red flag warning at May 13, 2008, 10:14 AM EDT. It took effect at May 13, 2008, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2008, 10:14 AM EDT (14:14 UTC)
In effect from
May 13, 2008, 12:00 PM EDT
Expired
May 13, 2008, 7:00 PM EDT
In force
7 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KGYX 131414
RFWGYX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAY ME
1014 AM EDT TUE MAY 13 2008

NHZ001>004-132215-
/O.UPG.KGYX.FW.A.0002.080513T1600Z-080513T2300Z/
/O.NEW.KGYX.FW.W.0002.080513T1600Z-080513T2300Z/
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
1014 AM EDT TUE MAY 13 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

IT HAS BEEN A WEEK OR MORE SINCE MOST OF THE REGION HAS SEEN A
SIGNIFICANT WETTING. THIS HAS ALLOWED FINE FUELS TO BECOME VERY
DRY...ESPECIALLY IN AREAS WHERE THE GREEN-UP HAS YET TO OCCUR.
BECAUSE OF THIS...THE COMBINATION OF NORTH TO NORTHEAST WINDS
GUSTING TO 25 MPH AND AFTERNOON HUMIDITY VALUES AROUND 25 PERCENT
WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING.

A RED FLAG WARNING MEANS THAT A COMBINATION OF STRONG WINDS AND
DRY CONDITIONS IS OCCURRING NOW...OR WILL OCCUR SOON. THESE
CRITICAL FIRE WEATHER CONDITIONS MAY RESULT IN DANGEROUS FIRE
BEHAVIOR. FOR FURTHER INFORMATION CONTACT YOUR LOCAL FIRE
OFFICIALS...OR STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL
MEDIA. ALSO...GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON
THIS WEATHER SITUATION.

$$

MEZ007>009-012>014-018>028-NHZ005>010-013-014-132215-
/O.CON.KGYX.FW.A.0002.080513T1600Z-080513T2300Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1014 AM EDT TUE MAY 13 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

IT HAS BEEN A WEEK OR MORE SINCE MOST OF THE REGION HAS SEEN A
SIGNIFICANT WETTING. THIS HAS ALLOWED FINE FUELS TO BECOME VERY
DRY...ESPECIALLY IN AREAS WHERE THE GREEN-UP HAS YET TO OCCUR.
BECAUSE OF THIS...THE COMBINATION OF NORTH TO NORTHEAST WINDS
GUSTING TO 25 MPH AND AFTERNOON HUMIDITY VALUES BETWEEN 25 AND
35 PERCENT WILL CREATE THE POTENTIAL FOR HAZARDOUS FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EVENING.

A FIRE WEATHER WATCH MEANS THAT A COMBINATION OF STRONG WINDS AND
DRY CONDITIONS MAY OCCUR SOON. THESE CRITICAL FIRE WEATHER
CONDITIONS MAY RESULT IN DANGEROUS FIRE BEHAVIOR.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

WHEELER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at May 13, 2:36 AM EDT, 7 hours 38 minutes earlier.

Area forecast discussion, May 13, 2:36 AM EDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
236 AM EDT TUE MAY 13 2008

.SYNOPSIS...
LOW PRESSURE WELL SOUTH OF CAPE COD WILL TRACK OUT TO SEA THIS
MORNING. HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH WEDNESDAY.
A WEAK COLD FRONT WILL APPROACH FROM THE WEST WEDNESDAY NIGHT...CROSSING
THE REGION THURSDAY. HIGH PRESSURE WILL THEN BUILD ACROSS THE
REGION FRIDAY AND SATURDAY...AS LOW PRESSURE TRACKS TO THE SOUTH.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
HIGH LEVEL CLOUDS WILL SLOWLY DISSIPATE.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 AM WEDNESDAY/...
OFFSHORE STORM WILL CONTINUE A NORTHEAST FLOW TODAY WITH STRONGEST
GRADIENT JUST OFFSHORE THIS MORNING.  AS STORM MOVES EAST TODAY WINDS
WILL DROP OFF INTO THIS EVENING WITH CLEAR SKIES EXPECTED TONIGHT AND
SEASONABLE TEMPERATURES.  USED MAV/MET/CURRENT FORECAST FOR TEMPERATURES/WINDS
AND MAV GUIDANCE FOR POPS.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
VERY DRY CONDITIONS WILL CONTINUE ON WEDNESDAY AS RIDGE OF HIG
PRESSURE CRESTS OVER THE FORECAST AREA EARLY IN THE DAY. WITH A
GOOD AMOUNT OF SUNSHINE...MAV/MET MOS REMAINS SIMILAR...YEILDING
LOWER TO PERHAPS MID 70S FOR HIGH TEMPERATURES AWAY FROM THE
COAST. A DEVELOPING ONSHORE FLOW IN THE AFTERNOON WILL KEEP MAX
TEMPERATURES COOLER ALONG THE COAST.

MODIFIED SREF TO ALLOW FOR AN INCREASE IN CLOUD COVER AND A SLIGHT
CHANCE OF A LIGHT RAIN SHOWER LATE WEDNESDAY NIGHT.
HOWEVER...MODELS SEAM TO AGREE THAT A BEST CHANCE FOR A SHOWER
WITH APPROACHING COLD FRONT WILL BE MIDDAY THURSDAY ONWARDS
THROUGH THE EVENING HOURS.

AFTER A BREAK IN ANY LIGHT PRECIPITATION LATER THURSDAY NIGHT AND
FRIDAY MORNING A FAST MOVING...POSITIVELY TILTED WAVE WILL EXIT
SOUTH OF NEW ENGLAND LATE FRIDAY. THERE IS LITTLE IN THE WAY OF
MID LEVEL FRONTOGENETIC FORCING WITH THIS SYSTEM.  HAVE INCREASED
POPS OVER SOUTHERN AREAS...HOWEVER NORTHERN EXTENT OF ANY SHOWERS
REMAINS UNCLEAR.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...VFR.

LONG TERM...MAINLY VFR...THEN CEILINGS LOWERING THURSDAY IN
SCATTERED SHOWERS. SCATTERED SHOWERS WILL CONTINUE THROUGH THE WEEKEND.

&&

.MARINE...
SHORT TERM...SCAS THROUGH THIS MORNING...THEN BELOW SCA CRITERIA THIS
AFTERNOON.  SCA FOR SEAS POSSIBLE OVER SOUTHERN OFFSHORE WATERS TONIGHT
DUE TO SEAS.

LONG TERM...BEST GRADIENT WINDS POSSIBLE WITH THE PASSAGE OF AN
OFFSHORE LOW FRIDAY NIGHT INTO EARLY SATURDAY.
&&

.FIRE WEATHER...
MINIMAL RED FLAG CRITERIA POSSIBLE TODAY SO WILL HOLD ONTO CURRENT
FIRE WEATHER WATCH. TIGHTEST NORTHEAST GRADIENT JUST OFFSHORE AND
EXPECT WINDS TO RELAX THIS AFTERNOON AS SYSTEM PUSHES EASTWARD.
FORECAST HUMIDITY IN THE NEIGHBORHOOD OF 25 TO 35 PERCENT MAY BE
HARD TO ACHIEVE ON NORTHEAST WIND. WILL HOLD ONTO FIRE WEATHER WATCH
FOR NOW AND ALLOW DAYSHIFT TO COORDINATE WITH FORESTRY PEOPLE TO
SEE IF THEY WISH TO CONTINUE/UPGRADE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
     FOR MEZ007>009-012>014-018>028.
NH...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
     FOR NHZ001>010-013-014.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ151-153.

&&
Hazardous weather outlook, May 13, 2:45 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
245 AM EDT TUE MAY 13 2008

MEZ007>009-012>014-018>028-NHZ001>010-013-014-140645-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
245 AM EDT TUE MAY 13 2008

...FIRE WEATHER WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-140645-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
245 AM EDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in New Hampshire, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.